MAUDE Adverse Event Report: OVESCO ENDOCOPY AG GDFTRD; GASTRODUODUNAL FTRD SYSTEM SET

OVESCO ENDOCOPY AG GDFTRD; GASTRODUODUNAL FTRD SYSTEM SET
Model Number 200.72
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Bowel Perforation (2668)
Date of Event 08/05/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the affected device was discarded, no technical evaluation was possible and the analysis is based on the assessment of the pictures and information provided by the user.The available description leads to the conclusion that the observation of the white clip release ring was difficult due to suction applied with the endoscope.Such observation of clip release is mandated by the device's ifu.Strong suction has two effects that may hinder the view inside the cap and makes visualisation of clip deployment difficult.First, the suction moves liquid and blood into the lumen of the cap, plus an excessive amount of soft tissue, compared to the recommended grasping technique.This obstructs the view inside the cap and makes visualization of the deployment process difficult.Second, stronger suction pulls the bowel wall against the rim of the ftrd cap, which may in extrem situations lead to a counter-force at the cap that necessitates higher strength of clip detachment.In summary, related to the complexity given by the lesion and its location, the incident was caused by a multifactorial procedural complication.Duodenal perforation is a known and prevalent complication in resection of duodenal mass.It belongs to the spectrum of risks associated with such procedures, even in skilled hands and using proper instrumentation.The inspection of the production related quality records and the photographs provided by the user showed no abnormalities that indicates a product related defect.
 
Event or Problem Description
It was reported that a gastroduodenal ftrd was used for removal a 1.5 cm net lesion in the first part of the duodenum.While turning the handwheel of the clip release mechanism, the physician assumed that the clip had been successfully applied and performed the full thickness resection.However, clip application was visually not verified beforehand as it is required by the ifu of the product and user training.The resulting perforation was surgically closed by laparoscopic intervention.After 10 - 15 days the multimorbid patient had cardiovascular instability and dies despite icu treatment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Since the affected device was discarded, no technical evaluation was possible and the analysis is based on the assessment of the pictures and information provided by the user.The available description leads to the conclusion that the observation of the white clip release ring was difficult due to suction applied with the endoscope.Such observation of clip release is mandated by the device's ifu.Strong suction has two effects that may hinder the view inside the cap and makes visualisation of clip deployment difficult.First, the suction moves liquid and blood into the lumen of the cap, plus an excessive amount of soft tissue, compared to the recommended grasping technique.This obstructs the view inside the cap and makes visualization of the deployment process difficult.Second, stronger suction pulls the bowel wall against the rim of the ftrd cap, which may in extreme situations lead to a counter-force at the cap that necessitates higher strength of clip detachment.In summary, related to the complexity given by the lesion and its location, the incident was caused by a multifactorial procedural complication.Duodenal perforation is a known and prevalent complication in resection of duodenal mass.It belongs to the spectrum of risks associated with such procedures, even in skilled hands and using proper instrumentation.The inspection of the production related quality records and the photographs provided by the user showed no abnormalities that indicates a product related defect.
 
Additional Manufacturer Narrative
The followup report no 2 include the following corrections 1.Section h11: correction in accordance to 21cfr803.56_ delete information and add only the made corrections.2.Section g4: correct pma/510(k) number to 200684.(correction was made in follow-up #1) 3.Section h6: correct health effect_ clinical code e to 2668 _ bowel perforation 4.Section h6: add health effect _ impact code f _1802 _ death.

Brand Name
GDFTRD
Common Device Name
GASTRODUODUNAL FTRD SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, baden württemberg 72076
GM   72076
MDR Report Key18824043
Report Number3006696607-2024-00001
Device Sequence Number3047607
Product Code PKL
UDI-Device Identifier04260206310655
UDI-Public04260206310655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
200684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number200.72
Device Catalogue Number200.72
Device Lot Number846233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/01/2024
Not provided
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date10/09/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale
Patient Weight60 KG